MAUDE Adverse Event Report: AVANOS MEDICAL INC. STYLET USED TO ASSESS PATENCY AND KINKING STOPPED IN THE BACK OF THE MOUTH.; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. STYLET USED TO ASSESS PATENCY AND KINKING STOPPED IN THE BACK OF THE MOUTH.; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35118
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Respiratory Insufficiency (4462)
Type of Reportable Event Serious Injury
Event or Problem Description
Avanos medical, inc.Received a single report that referenced three different incidences, which were associated with separate units, involving three different events.This is the third of three reports.Refer to 3011270181-2021-00058 for the first event.Refer to 3011270181-2021-00059 for the second event.It was reported the patient experienced poor ventilation after intubation.The ett was advanced from 22 to 25 with no changes noted on the x-ray.There was difficulty suctioning the patient and passing the suction catheter through the microcuff endotracheal tube (ett).The clinicians reinserted the stylet to assess patency and the device would not advance past the ett section in the back of the patient's mouth.The device was removed and replaced.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 16-dec-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).

Brand Name
STYLET USED TO ASSESS PATENCY AND KINKING STOPPED IN THE BACK OF THE MOUTH.
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
COMMAND MEDICAL NICARAGUA SA
km 12.5 carretera norte
parque industrial las mercedes
managua, managua
NU  
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key13021345
Report Number3011270181-2021-00060
Device Sequence Number19989906
Product Code BTR
UDI-Device Identifier00609038351186
UDI-Public00609038351186
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35118
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Initial Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR
Patient SexMale
Patient Weight57 KG